Alert archive / New Mexico / Red Flag Warnings in 2012

Red Flag Warning 24, NWS El Paso, TX

May 21, 20125 counties in New Mexico

NWS El Paso, TX issued this red flag warning at May 21, 2012, 2:13 PM MDT for 5 counties in New Mexico. It took effect at May 22, 2012, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2012, 2:13 PM MDT (20:13 UTC)
In effect from
May 22, 2012, 2:00 PM MDT
Expired
May 22, 2012, 9:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 165 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-349 J/kg
Mixed-layer LCL
2786 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WWUS84 KEPZ 212013
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
213 PM MDT MON MAY 21 2012

...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING OVER SOUTHWEST NEW
MEXICO TUESDAY AND A WIDER AREA ON WEDNESDAY...

.A TROUGH OVER THE PACIFIC NORTHWEST WILL RESULT IN INCREASING
WESTERLY WINDS ALOFT OVER THE SOUTHERN AND CENTRAL ROCKIES NEXT
WEEK. THIS WILL RESULT IN STRONG LEE-SIDE TROUGHING EAST OF THE
FRONT RANGE...AND A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS
THE DESERT SOUTHWEST. A SERIES OF EMBEDDED UPPER LEVEL
DISTURBANCES WILL FURTHER HELP TO STRENGTHEN WINDS...ESPECIALLY
ON WEDNESDAY. A PROLONGED PERIOD OF DRY AND WINDY DAYS IS
EXPECTED...STARTING IN SOUTHWEST NEW MEXICO ON TUESDAY
AFTERNOON...WITH EVEN STRONGER WINDS SPREADING EASTWARD INTO FAR
WEST TEXAS BY WEDNESDAY.

NMZ110-111-221300-
/O.UPG.KEPZ.FW.A.0023.120522T1900Z-120523T0300Z/
/O.NEW.KEPZ.FW.W.0024.120522T2000Z-120523T0300Z/
/O.UPG.KEPZ.FW.A.0024.120523T1700Z-120524T0400Z/
/O.NEW.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
213 PM MDT MON MAY 21 2012

...RED FLAG WARNING IN EFFECT TUESDAY FROM 2 PM TO 9 PM MDT
DUE TO STRONG WINDS AND LOW HUMIDITY... 

...RED FLAG WARNING IN EFFECT WEDNESDAY FROM 11 AM TO 10 PM MDT
DUE TO STRONG WINDS AND LOW HUMIDITY... 

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED RED FLAG WARNINGS...WHICH ARE IN EFFECT TUESDAY FROM 2 PM
TO 9 PM MDT...AND WEDNESDAY FROM 11 AM TO 10 PM MDT. 

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE 
  WEATHER ZONES 110 AND 111. 

* TIMING: TUESDAY FROM 2 PM TO 9 PM MDT AND WEDNESDAY FROM 11 AM
  TO 10 PM MDT.

* WIND TUESDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS 35 TO 40 MPH.

* WIND WEDNESDAY: WEST-SOUTHWEST 30 TO 35 MPH AT THE 20-FOOT
  LEVEL WITH GUSTS 45 TO 55 MPH.

* HUMIDITY: MINIMUM RH 4 TO 7 PERCENT AREA-WIDE BOTH DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ112-113-221300-
/O.UPG.KEPZ.FW.A.0024.120523T1700Z-120524T0400Z/
/O.NEW.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
213 PM MDT MON MAY 21 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY
DUE TO STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT WEDNESDAY FROM 11
AM TO 10 PM MDT.

* AFFECTED AREA: SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER
  ZONES 112 AND 113.

* TIMING: WEDNESDAY FROM 11 AM TO 10 PM MDT.

* WIND: WEST-SOUTHWEST WINDS 30 TO 35 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS 45 TO 55 MPH.

* HUMIDITY: MINIMUM RH 5 TO 8 PERCENT AREA-WIDE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TXZ055-056-221300-
/O.CON.KEPZ.FW.A.0024.120523T1700Z-120524T0400Z/
EL PASO-HUDSPETH-
213 PM MDT MON MAY 21 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA: FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055
  AND 056.

* TIMING: WEDNESDAY FROM 11 AM TO 10 PM MDT. 

* WIND: WEST-SOUTHWEST WINDS 25 TO 30 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS 40 TO 50 MPH.

* HUMIDITY: MINIMUM RH 4 TO 7 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HARDIMAN
2 follow-up statements
559 
WWUS84 KEPZ 221241
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
641 AM MDT TUE MAY 22 2012

...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING OVER SOUTHWEST NEW
MEXICO TODAY AND A WIDER AREA ON WEDNESDAY...

.A TROUGH OVER THE PACIFIC NORTHWEST WILL RESULT IN INCREASING
WESTERLY WINDS ALOFT OVER THE SOUTHERN AND CENTRAL ROCKIES NEXT
WEEK. THIS WILL RESULT IN STRONG LEE-SIDE TROUGHING EAST OF THE
FRONT RANGE...AND A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS
THE DESERT SOUTHWEST. A SERIES OF EMBEDDED UPPER LEVEL
DISTURBANCES WILL FURTHER HELP TO STRENGTHEN WINDS...ESPECIALLY
ON WEDNESDAY. A PROLONGED PERIOD OF DRY AND WINDY DAYS IS
EXPECTED...STARTING IN SOUTHWEST NEW MEXICO THIS AFTERNOON...WITH
EVEN STRONGER WINDS SPREADING EASTWARD INTO FAR WEST TEXAS BY
WEDNESDAY. THE MOST CRITICAL CONDITIONS TODAY WILL LIKELY OCCUR
OVER ZONE 111 AND THE SOUTHERN HALF OF 110. 

TXZ055-056-222100-
/O.UPG.KEPZ.FW.A.0024.120523T1700Z-120524T0400Z/
/O.EXA.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/
EL PASO-HUDSPETH-
641 AM MDT TUE MAY 22 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND
056...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO
10 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AFFECTED AREA: FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 
  AND 056. 

* TIMING: WEDNESDAY FROM 11 AM TO 10 PM MDT.

* WIND: WEST-SOUTHWEST WINDS 20 TO 30 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS TO 45 MPH.

* HUMIDITY: MINIMUM RH 4 TO 7 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-111-222100-
/O.CON.KEPZ.FW.W.0024.120522T2000Z-120523T0300Z/
/O.CON.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
641 AM MDT TUE MAY 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 110 AND 111...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 110 AND 111...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED RED FLAG WARNINGS...WHICH ARE IN EFFECT TUESDAY FROM 2 PM
TO 9 PM MDT...AND WEDNESDAY FROM 11 AM TO 10 PM MDT.

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE 
  WEATHER ZONES 110 AND 111. 

* TIMING: TUESDAY FROM 2 PM TO 9 PM MDT AND WEDNESDAY FROM 11 
  AM TO 10 PM MDT. 

* WIND TUESDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT 
  LEVEL WITH GUSTS TO 35 MPH. 

* WIND WEDNESDAY: WEST-SOUTHWEST 25 TO 35 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS TO 50 MPH.

* HUMIDITY: MINIMUM RH 4 TO 7 PERCENT AREA-WIDE BOTH DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ112-113-222100-
/O.CON.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
641 AM MDT TUE MAY 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 112 AND 113...

* AFFECTED AREA: SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER 
  ZONES 112 AND 113. 

* TIMING: WEDNESDAY FROM 11 AM TO 10 PM MDT.

* WIND: WEST-SOUTHWEST WINDS 25 TO 35 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS TO 45 MPH.

* HUMIDITY: MINIMUM RH 4 TO 8 PERCENT AREA-WIDE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
26
865 
WWUS84 KEPZ 222008
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
208 PM MDT TUE MAY 22 2012

...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING OVER SOUTHWEST NEW
MEXICO TODAY AND A WIDER AREA ON WEDNESDAY...

.A TROUGH OVER THE PACIFIC NORTHWEST WILL RESULT IN INCREASING
WESTERLY WINDS ALOFT OVER THE SOUTHERN AND CENTRAL ROCKIES NEXT
WEEK. THIS WILL RESULT IN STRONG LEE-SIDE TROUGHING EAST OF THE
FRONT RANGE...AND A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS
THE DESERT SOUTHWEST. A SERIES OF EMBEDDED UPPER LEVEL
DISTURBANCES WILL FURTHER HELP TO STRENGTHEN WINDS...ESPECIALLY
ON WEDNESDAY. A PROLONGED PERIOD OF DRY AND WINDY DAYS IS
EXPECTED...STARTING IN SOUTHWEST NEW MEXICO THIS AFTERNOON...WITH
EVEN STRONGER WINDS SPREADING EASTWARD INTO FAR WEST TEXAS BY
WEDNESDAY. THE MOST CRITICAL CONDITIONS TODAY WILL LIKELY OCCUR
OVER ZONE 111 AND THE SOUTHERN HALF OF 110.

NMZ110-111-230400-
/O.CON.KEPZ.FW.W.0024.000000T0000Z-120523T0300Z/
/O.CON.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
208 PM MDT TUE MAY 22 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND
111...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 110 AND 111...

* AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE 
  WEATHER ZONES 110 AND 111. 

* TIMING: TODAY THROUGH 9 PM MDT AND WEDNESDAY FROM 11 AM TO 10 PM MDT.

* WIND TODAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS TO 35 MPH.

* WIND WEDNESDAY: WEST-SOUTHWEST 25 TO 35 MPH AT THE 20-FOOT
  LEVEL WITH GUSTS TO 50 MPH. 

* HUMIDITY: MINIMUM RH 4 TO 7 PERCENT AREA-WIDE BOTH DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ112-113-TXZ055-056-230400-
/O.CON.KEPZ.FW.W.0025.120523T1700Z-120524T0400Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
208 PM MDT TUE MAY 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055...056...112 AND 113...

* AFFECTED AREA: FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 
  AND 056. SOUTH CENTRAL AND SOUTHERN RIO GRANDE VALLEY OF SOUTHERN
  NEW MEXICO INCLUDING FIRE WEATHER ZONES 112 AND 113.

* TIMING: WEDNESDAY FROM 11 AM TO 10 PM MDT.

* WIND: WEST-SOUTHWEST WINDS 20 TO 30 MPH AT THE 20-FOOT LEVEL 
  WITH GUSTS TO 45 MPH.

* HUMIDITY: MINIMUM RH 4 TO 7 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 21, 4:25 AM MDT, 9 hours 48 minutes earlier.

Area forecast discussion, May 21, 4:25 AM MDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
425 AM MDT MON MAY 21 2012

.SYNOPSIS...
MOISTURE FLOWING INTO THE AREA YESTERDAY AND THIS MORNING WILL FUEL
SCATTERED THUNDERSTORMS ACROSS THE BORDERLAND THIS AFTERNOON AND
TONIGHT. THE BEST CHANCES OF THESE STORMS WILL BE EAST OF THE RIO
GRANDE VALLEY. A FEW OF THESE STORMS COULD PRODUCE SMALL HAIL AND
GUSTY WINDS OF 50 TO 60 MPH. RAPID DRYING BEGINS ON TUESDAY...THOUGH
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE SACRAMENTO
MOUNTAINS. TEMPERATURES WILL CLIMB TO WELL ABOVE NORMAL. WEDNESDAY
AND THURSDAY CONTINUE THE DRY...HOT AND WINDY WEATHER AS LOWLAND
TEMPERATURES WILL APPROACH OR EXCEED 100 DEGREES.

&&

.DISCUSSION...
BACK DOOR COOL FRONT HAS MOVED WEST ACROSS MUCH OF THE CWA...
REINFORCED BY OUTFLOW FROM STORMS TO OUR EAST. THE LEAD EDGE OF THE
MOISTURE HAS JUST MOVED THROUGH SILVER CITY AND LORDSBURG EARLY THIS
MORNING. SATELLITE ALSO SHOWS LARGE THUNDERSTORM OVER EASTERN NEW
MEXICO WITH LARGE OUTFLOW BOUNDARY REINFORCING THE MOISTURE OVER THE
SAC MOUNTAINS NEXT COUPLE OF HOURS. DEW POINTS IN THE 40S TO 50 MOST
PLACES NOW AND WILL LIKELY MIX OUT ABOUT 5 TO 10 DEGREES LOWER THIS
AFTERNOON. STRONGEST INSTABILITY STILL FOCUSED EAST OF THE RIO
GRANDE VALLEY SO HIGHER POPS THAT AREA LOOK GOOD. CAPES OF 600-1200
J/KG IN THIS REGION... ALONG WITH GOOD VEERING WIND PROFILE COULD
LEAD TO A FEW SUPER CELLS AND SMALL HAIL...THOUGH LACK OF WIND SPEED
PROBABLY LIMITING THIS SOMEWHAT. MAIN CONCERN WILL BE STRONG WIND
POTENTIAL WITH LARGE DEW POINT DEPRESSIONS AND INVERTED V PROG
SOUNDING PROFILES. WINDS OF 50-60 MPH ARE POSSIBLE...AND PERHAPS
EVEN A BIT HIGHER IN THE WEST WHERE DP DEPRESSIONS ARE LARGEST.

TUESDAY THROUGH THURSDAY...RAPID DRYING BEGINS TUESDAY AS UPPER HIGH
RECEDES AND STRONG WEST FLOW ALOFT DEVELOPS OVER THE PACIFIC
NORTHWEST. MOISTURE MAY STILL BE ABLE TO LINGER AROUND IN THE
AFTERNOON TUESDAY OVER THE SAC MOUNTAINS AND EASTERN HUDSPETH COUNTY
SO SMALL POPS CONTINUE IN THOSE AREAS. OTHERWISE A BREEZY AFTERNOON
IS IN STORE. BY WEDNESDAY THE STRONGEST FLOW ALOFT MOVES OVER THE
AREA...WITH STRONG CYCLOGENESIS OCCURRING OVER SOUTHEAST COLORADO.
WINDS SHOULD APPROACH OR ENTER ADVISORY LEVEL WEDNESDAY AFTERNOON.
WINDS WILL DIMINISH ON THURSDAY BUT REMAIN WINDY.

GFS STILL TURNING UPPER WINDS MORE SOUTH OVER NEXT WEEKEND WITH
POSSIBLE MOISTURE INTRUSION. SURFACE HIGH APPEARS FURTHER EAST NOW
SO EAST FLOW AND MOISTURE ADVECTION DON'T APPEAR QUITE AS ROBUST.
WILL LEAVE TOKEN POPS IN BUT FOR NOW CONFIDENCE NOT HIGH ENOUGH TO
MENTION POPS YET.

&&

.AVIATION...VALID 21/12Z-22/12Z.
VFR CONDS THROUGH 18Z. DVLPG MOSTLY IN THE MOUNTAINS AND THE RIO
GRANDE VALLEY EAST AFT 18Z...SCT TSTMS WITH A FEW STORMS POSSIBLY
GENERATING SMALL HAIL AND GUSTY WINDS OF 45-55 KTS. STORMS WILL
COULD ALSO DEVELOP WEST OF THE RIO GRANDE VALLEY AFT 21Z BUT WILL BE
ISOLATED.

&&

.FIRE WEATHER...
BACK DOOR COOL FRONT AND STORM OUTFLOW FROM THE EAST HAVE PUSHED
MOISTURE NEARLY TO THE ARIZONA BORDER THIS MORNING. ISOLATED TO
SCATTERED THUNDERSTORMS WILL DEVELOP OVER  MOST OF THE FIRE ZONES
THIS AFTERNOON AND TONIGHT...WITH THE GREATEST COVERAGE EAST OF THE
RIO GRANDE VALLEY. SOME SMALL HAIL AND GUSTY WINDS OF 50-60 MPH ARE
POSSIBLE WITH SOME OF THESE STORMS. DRY LIGHTNING WILL BE A THREAT
ESPECIALLY OVER THE GILA REGION. RAPID DRYING OUT WILL BEGIN TUESDAY
THOUGH A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN OVER THE
SACRAMENTO MOUNTAINS AND FAR EASTERN HUDSPETH COUNTY.

MID WEEK WILL SEE MUCH DRIER CONDITIONS ALONG WITH WINDY AFTERNOONS
AS AN UPPER MOVES ACROSS THE NORTHERN U.S.  MIN RH'S WILL DROP BACK
BELOW 15% TUESDAY THROUGH THURSDAY...AND WINDS BECOMING MOSTLY 20 TO
30 MPH...A BIT HIGHER ON WEDNESDAY. BOTTOM LINE...A 3 DAY STRETCH OF
CRITICAL FIRE CONDITIONS ON TAP.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 94  72  99  75 100 /  20  10  10   0   0
SIERRA BLANCA           91  67  94  66  95 /  20  20  10   0   0
LAS CRUCES              92  63  97  61  97 /  20  10   0   0   0
ALAMOGORDO              88  64  93  62  93 /  20  20  10   0   0
CLOUDCROFT              70  45  76  43  78 /  40  20  10   0   0
TRUTH OR CONSEQUENCES   90  64  94  63  94 /  10  10   0   0   0
SILVER CITY             83  55  86  56  87 /  20  10   0   0   0
DEMING                  92  63  95  59  95 /  20  10   0   0   0
LORDSBURG               95  62  98  57  98 /  10  10   0   0   0
WEST EL PASO METRO      93  72  98  73  97 /  20  10  10   0   0
DELL CITY               88  59  93  61  96 /  30  20  10   0   0
FORT HANCOCK            96  70 100  71 101 /  20  10  10   0   0
LOMA LINDA              87  63  91  62  94 /  20  10  10   0   0
FABENS                  95  69 100  72  99 /  20  10  10   0   0
SANTA TERESA            93  67  97  67  97 /  10  10  10   0   0
WHITE SANDS HQ          91  72  94  70  94 /  20  20  10   0   0
JORNADA RANGE           91  58  95  55  94 /  20  10  10   0   0
HATCH                   89  61  93  59  93 /  10  10   0   0   0
COLUMBUS                92  67  95  64  96 /  10  10   0   0   0
OROGRANDE               93  69  96  67  98 /  20  20  10   0   0
MAYHILL                 77  51  82  50  85 /  40  20  10   0   0
MESCALERO               77  43  81  46  85 /  40  20  10   0   0
TIMBERON                77  46  82  48  85 /  40  20  10   0   0
WINSTON                 81  51  86  49  86 /  20  20   0   0   0
HILLSBORO               84  58  87  56  88 /  20  10   0   0   0
SPACEPORT               89  63  93  62  91 /  20  10   0   0   0
LAKE ROBERTS            90  49  90  44  92 /  20  10   0   0   0
HURLEY                  87  54  89  50  90 /  20  10   0   0   0
CLIFF                   91  46  91  48  90 /  10  10   0   0   0
MULE CREEK              88  42  90  44  90 /  10  10   0   0   0
FAYWOOD                 86  55  89  50  90 /  20  10   0   0   0
ANIMAS                  94  62  95  57  97 /  10  10   0   0   0
HACHITA                 94  60  97  55  97 /  10  10   0   0   0
ANTELOPE WELLS          96  64  97  60  95 /  10  10   0   0   0
CLOVERDALE              88  59  90  57  92 /  10  10   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NMZ110>113.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NMZ110-111.

TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR TXZ055-056.

&&

17 HEFNER
Hazardous weather outlook, May 21, 6:40 AM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
640 AM MDT MON MAY 21 2012

NMZ412>417-TXZ418>424-221215-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
640 AM MDT MON MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW OF THESE
STORMS COULD PRODUCE PEA SIZE HAIL AND GUSTY WINDS OVER 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SLIGHT CHANCE OF THUNDERSTORMS TUESDAY OVER THE SACRAMENTO MOUNTAINS
AND EASTERN HUDSPETH COUNTY. STRONG WINDS AND BLOWING DUST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

NMZ401>411-211215-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
606 AM MDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW
STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WINDS AND BLOWING DUST WEDNESDAY. OTHERWISE NO HAZARDOUS
WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

HEFNER

In the hours before

Special weather statement, May 21, 12:14 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1214 PM MDT MON MAY 21 2012

NMZ414>416-211915-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-SACRAMENTO
MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW
7500 FEET NM-
1214 PM MDT MON MAY 21 2012

...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 115
PM MDT...

AT 1203 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF CLOUDCROFT.
THIS STORM WAS NEARLY STATIONARY...WITH HEAVY RAINFALL PERSISTING
OVER THE SAME LOCATION.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
  WEED...
  SACRAMENTO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

FAUSETT

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 9:40 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more33 hr
May 21, 12:32 PM MDTSevere Thunderstorm WarningEPZOtero20 min
May 21, 1:00 PM MDTSevere Thunderstorm WarningEPZOtero45 min
May 21, 1:44 PM MDTSevere Thunderstorm WarningEPZOtero46 min
May 21, 2:13 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more55 hr
May 21, 2:27 PM MDTSevere Thunderstorm WarningEPZOtero48 min
May 21, 3:02 PM MDTSevere Thunderstorm WarningEPZOtero20 min
May 21, 3:06 PM MDTSevere Thunderstorm WarningEPZOtero39 min
May 21, 3:15 PM MDTSevere Thunderstorm WarningEPZOtero45 min
May 21, 3:43 PM MDTSevere Thunderstorm WarningEPZOtero47 min
May 21, 3:48 PM MDTSevere Thunderstorm WarningEPZOtero, Sierra42 min
May 21, 4:29 PM MDTSevere Thunderstorm WarningEPZOtero46 min

Nearby

Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.